Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Prozac no longer working Pannie S.

Posted by Elizabeth on August 17, 2001, at 2:33:31

In reply to Re: weight gain/pharmaceutical research, posted by Pannie S. on August 16, 2001, at 16:32:05

> I just found this site.

Pannie --

Welcome. I'm sorry to hear that Prozac stopped working for you. Unfortunately, SSRIs and some of the other antidepressants seem to do that a lot of the time. Can you describe the relapse you're experiencing? Some people report a sort of apathy, lethargy, or amotivational syndrome after long-term SSRI use. If this is what is going on for you, it may indicate that you should avoid SSRIs. Perhaps others who have more experience with SSRIs than I have can offer advise about this.

Some suggestions I've heard for reversing SSRI poop-out (yes, that's the technical term :) ) include switching to a different SSRI, adding stimulants (e.g. Ritalin), and adding the opioid antagonist naltrexone. (I'm not too keen on the idea of giving a depressed person naltrexone, but some people say it helps them.)

You mentioned that you've had problems with anorexia nervosa in the past. That's a very hard-to-treat disorder which generally doesn't respond well to pharmacologic treatments (I wonder if benzodiazepines or Neurontin have ever been looked at). I'm impressed that you successfully recovered. May I ask how you were able to get past it?

As for the Prozac, it sounds like it's not helping anymore and is even making things worse in some ways. I would suggest talking to the doctor who prescribed it about either switching to another medication or discontinuing the Prozac. (Prozac is usually pretty easy to get off of, unlike some of the other newer ADs.) 5 or 6 weeks is a safe guess as to how long it will be before the Prozac is gone; it might take longer for the adaptive changes (tolerance?) to reverse.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:9648
URL: http://www.dr-bob.org/babble/20010814/msgs/75354.html